Alert archive / Illinois / Flash Flood Watches in 2013
Flash Flood Watch 6, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jun 15, 2013, 7:37 PM CDT for 8 counties in Illinois. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2013, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 16, 2013, 3:01 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Cass County, IL, Fulton County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 3:05 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 15, 3:05 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT SAT JUN 15 2013 .DISCUSSION... ISSUED 305 PM CDT SAT JUN 15 2013 MAIN CONCERN THIS FORECAST PACKAGE REMAINS WITH PCPN CHANCES IN THE SHORT TERM TONIGHT THROUGH MONDAY NIGHT. OVERALL...MODELS IN GOOD AGREEMENT WITH UPPER LEVEL PATTERN THROUGH MONDAY...BUT THEN DIFFER WITH SPEED OF A WEAK TROUGH DROPPING DOWN IN NORTHWEST FLOW MONDAY NIGHT AND TUE. NAM IS QUICKEST OF ALL OF THEM AND SEEM ODD MAN OUT. SO WILL BE FOLLOWING GFS/ECMWF...THOUGH IT MAY NOT MAKE MUCH DIFFERENCE IN THE END. ONCE THIS GOES THROUGH THEN RIDGE BEGINS TO BUILD IN THE PLAINS FOR REMAINDER OF THE WEEK AND INTO THE WEEKEND. LOTS OF UNCERTAINTY AS TO STRENGTH OF THIS RIDGE...THOUGH TIMING IS SIMILAR. A BLEND OF THE GFS/ECMWF IN THE SHORT TERM LOOKS GOOD...THOUGH WILL ADD NAM BACK IN LATER. A BLEND OF THE MODELS LOOKS GOOD IN THE EXTENDED AS WELL. SHORT TERM...TONIGHT THROUGH TUESDAY SFC FEATURES/PATTERN IS A MESS THIS AFTERNOON WITH ONE MCV MOVING INTO NORTHWESTERN IND AND ANOTHER MOVING OUT OF NORTHERN IOWA. OUTFLOW AND SFC BOUNDARIES ARE LOCATED ALL OVER THE AREA THIS AFTERNOON AS WELL. COMBINED WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S IN WEST CENTRAL IL AND AREAS BACK TO THE WEST...CONVECTION HAS BEEN ONGOING FOR SOME TIME TODAY. THIS HAS MADE THINGS MESSY AND SHORT TERM/MESO SCALE MODELS HAVE NOT BEEN ABLE TO LATCH ONTO ANYTHING...AND THEREFORE APPEAR TO BE USELESS AT THE MOMENT...EXCEPT FOR MAYBE THE 4KM WRF MODEL FOR SPC. THE 12Z RUN SEEMS CLOSE BUT SLOW OR TO WESTWARD WITH WHERE THE PCPN IS CURRENTLY LOCATED AT. HOWEVER...IT TRIES TO DEVELOP A LINE OF STRONG THUNDERSTORMS IN NORTHWEST ILLINOIS AND BACK INTO CENTRAL MO. NOT QUITE SURE WITH THIS THOUGH IT IS IN THE BEST MOISTURE AXIS. SO THAT SEEMS FEASIBLE ENOUGH THAT WILL HAVE LIKELY POPS ACROSS MOST OF THE AREA THIS EVENING AND INTO OVERNIGHT. LOWEST POPS WILL BE IN SOUTHEAST ILLINOIS. LOTS OF UNCERTAINTY BEYOND TONIGHT GIVEN THE MANY MESOSCALE BOUNDARIES THAT WILL BE OVER THE AREA TOMORROW. WILL KEEP CHC POPS OVER THE SOUTHERN HALF OF THE AREA TOMORROW WITH SLIGHT CHC IN THE NORTH. THE ASSOCIATED BOUNDARY/COLD FRONT WILL STOP FAR ENOUGH SOUTH OF THE AREA THAT PCPN CHANCES WILL ON BE SLIGHT CHC IN THE SOUTHWEST...WITH REMAINDER OF THE AREA DRY. THEN ANOTHER WAVE MOVES ALONG THE FRONT FROM THE SOUTHWEST AND BRINGS MORE SHOWERS AND THUNDERSTORMS TO THE AREA FOR MONDAY AND MONDAY NIGHT. HIGHEST POPS WILL BE IN THE SOUTH FOR MONDAY AND THEN AS THE 500 TROUGH MOVES EAST THE CHANCES OF PCPN WILL SHIFT TO THE EAST FOR MONDAY NIGHT. THEN DRY WEATHER IS EXPECTED ACROSS THE AREA BEGINNING TUESDAY AS HIGH PRSS BUILDS INTO THE REGION. TEMPS WILL WARM SLIGHTLY FOR TOMORROW AND MONDAY AND HIGHS SHOULD BE IN THE LOWER 80S BOTH DAYS. THEN AREA CAN EXPECT COOLER TEMPS AS HIGH PRSS BUILDS IN FOR TUESDAY. CLOUDS AND PCPN COULD KEEP TEMPS A LITTLE COOLER FOR NEXT TWO DAYS AS WELL...BUT WILL STAY JUST BELOW MOS GUIDANCE FOR NOW. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY DRY WEATHER WILL CONTINUE FOR TUE NIGHT THROUGH WED NIGHT. THEN A WARM FRONT DEVELOPS OUT WEST AND MOVES NORTH TOWARD THE AREA FOR LATER PART OF THE WEEK. SOME UNCERTAINTY AS TO WHETHER THERE WILL BE PCPN AS THE WARM FRONT LIFTS NORTH SO WILL JUST HAVE SILENT 20PCT IN GRIDS FOR THUR THROUGH FRIDAY NIGHT FOR NOW. ZFPILX WILL HAVE A DRY FORECAST. TEMPS WILL STAY AROUND NORMAL MOST OF THE WEEK BUT BEGIN TO WARM BACK UP FRIDAY...REACHING THE UPPER 80S TO AROUND 90 BY SATURDAY. AUTEN && .AVIATION... ISSUED 1246 PM CDT SAT JUN 15 2013 MAINLY VFR CONDITIONS AGAIN NEXT 24 HOURS OUTSIDE OF THUNDERSTORMS. CURRENT COMPLEX AFFECTING PARTS OF CENTRAL IL THIS AFTERNOON WILL PRODUCE BRIEF VSBY REDUCTIONS DOWN TO 4SM AND POSSIBLY BRIEFLY LOWER IN HEAVIER TSRA. NEXT BATCH OF STORMS EXPECTED TO FORM OVER IA AND NRN MO LATER THIS AFTERNOON AND SHIFT OVER THE TAF SITES THIS EVENING AND HAVE TEMPO GROUPS FOR MOST LIKELY TIME OF OCCURRENCE. AFTER THIS SYSTEM PUSHES THROUGH MUCH OF THE ACTIVITY SHOULD BE SUPPRESSED TO OUR SOUTH/EAST FOR SUNDAY MORNING. CHANCE OF SOME VSBY REDUCTIONS AFTER 06Z IN LIGHT WIND REGIME AND WITH WET GROUND AND HAVE TRENDED THIS DIRECTION FOR MOST SITES. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 3:14 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT SAT JUN 15 2013 ILZ027>031-036-037-040-041-047-049-050-162015- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 314 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ORGANIZED STRONG OR POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS MISSOURI LATE THIS AFTERNOON...AND SHIFT INTO CENTRAL ILLINOIS THIS EVENING. THE STORMS SHOULD BE IN A WEAKENING MODE LATER THIS EVENING...HOWEVER HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY OCCUR SUNDAY AND SUNDAY EVENING... ESPECIALLY FROM BEARDSTOWN SOUTHWARD...WITH BETTER CHANCES OF STORMS ON MONDAY. SOME OF THE STORMS WILL BE STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS FORECAST SOUTH OF HENRY FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ILZ038-042>046-048-051>055-061-162015- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN-MENARD- MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 314 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ORGANIZED STRONG OR POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS MISSOURI LATE THIS AFTERNOON...AND SHIFT INTO CENTRAL ILLINOIS THIS EVENING. THE STORMS SHOULD BE IN A WEAKENING MODE LATER THIS EVENING...HOWEVER HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY UNTIL AROUND SUNSET...AND AGAIN ON MONDAY. SOME OF THE STORMS WILL BE STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ILZ056-057-062-063-066>068-071>073-162015- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 314 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TONIGHT. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT SEVERE WEATHER IS MORE LIKELY FURTHER NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY UNTIL AROUND SUNSET...AND AGAIN ON MONDAY. SOME OF THE STORMS WILL BE STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 15, 2:25 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HEAVY RAIN ASTORIA 40.23N 90.36W
06/15/2013 M1.56 INCH FULTON IL MESONET
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:06 PM CDT | Special Weather Statement | ILX | Morgan, Scott | 39 min |
Nearby
Flash Flood Watches in Illinois, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.